Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 15, 2008, 4:06 AM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 4:06 AM CDT (09:06 UTC)
- Expired
- May 15, 2008, 4:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:29 AM CDT | TSTM WND DMG | Flatwoods, LA | TREES AND POWER LINES REPORTED BLOWN DOWN THROUGHOUT THE PARISH. |
| May 15, 4:30 AM CDT | TSTM WND DMG | Slagle, LA | A FEW TREES WERE BLOWN DOWN ACROSS THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:16 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 150906
SVRLCH
LAC079-115-150945-
/O.NEW.KLCH.SV.W.0073.080515T0906Z-080515T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...HINESTON...BOYCE...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...LEESVILLE...FORT POLK...
* UNTIL 445 AM CDT
* AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SLAGLE TO NEW
LLANO...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KURTHWOOD
TO 6 MILES SOUTHWEST OF LEESVILLE...AND MOVING EAST AT 44 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SLAGLE AND FORT POLK BY 415 AM CDT...
HINESTON AND BOYCE BY 440 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3140 9266 3140 9262 3143 9243 3093 9271
3104 9344 3138 9326 3137 9298 3135 9294
3141 9290 3152 9271
TIME...MOT...LOC 0906Z 280DEG 38KT 3149 9307 3106 9330
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 150931
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CDT THU MAY 15 2008
LAC079-115-150945-
/O.CON.KLCH.SV.W.0073.000000T0000Z-080515T0945Z/
RAPIDES LA-VERNON LA-
430 AM CDT THU MAY 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EASTERN VERNON AND WESTERN RAPIDES PARISHES...
AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FLATWOODS TO 13 MILES
SOUTHWEST OF LACAMP...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF BOYCE TO 9 MILES EAST OF FORT POLK...MOVING EAST AT 44
MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
LACAMP BY 435 AM CDT...
GARDNER...CALCASIEU...UNION HILL AND HINESTON BY 445 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN
LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3147 9270 3146 9269 3140 9266 3140 9262
3143 9243 3093 9271 3100 9315 3137 9298
3135 9294 3141 9290 3141 9287 3143 9286
3152 9271
TIME...MOT...LOC 0930Z 280DEG 38KT 3147 9280 3101 9301
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:36 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 15, 1:36 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 AM CDT THU MAY 15 2008 .DISCUSSION...QUICK UPDATE TO FORECAST TO INCLUDE NEW TORNADO WATCH ISSUED FOR THE TEXAS LAKES AREA INTO CENTRAL LOUISIANA UNTIL 10 AM. BOW ECHO WITH WELL DEFINED MARC SIGNATURE CURRENTLY HEADING JUST A HAIR NORTH OF DUE EAST THROUGH TRINITY COUNTY WILL BE A CLOSE CALL...AND MAY SKIRT JUST NORTH OF TYLER...NEWTON...AND JASPER COUNTIES. MEANWHILE...A DEFINITE UPTICK IN CONVECTIVE ACTION NOTED OVER THE PAST HOUR. CELL THAT DEVELOPED RAPIDLY SOUTH OF GALVESTON ISLAND HEADING NORTHEAST TOWARD SABINE LAKE...AND MAY IMPACT FAR SOUTHEAST JEFFERSON COUNTY BEFORE HEADING INTO WESTERN CAMERON PARISH. OTHER UPDRAFTS ARE GOING UP AROUND THIS CELL AND FARTHER NORTH INTO EASTERN TEXAS AS WELL. UPDATED ZFP AND WCN ALREADY SENT. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030. TX...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR TXZ180>182-201. GM...SCEC ALL MARINE ZONES. && 13
Hazardous weather outlook, May 14, 6:03 AM CDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CDT WED MAY 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 603 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TODAY AS SEVERAL SHORTWAVES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...AS WILL THE CHANCE FOR LOCALLY HEAVY RAINFALL. DRY WEATHER WILL RETURN BEHIND THE FRONT AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THURSDAY NIGHT. 13
In the hours before
Local storm report, May 15, 2:38 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
05/15/2008 M55.00 MPH GMZ450 TX BUOY
MEASURED WIND GUST TO 48 KNOTS.
&&
13Special weather statement, May 15, 3:00 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT THU MAY 15 2008 LAZ041-042-051-052-150900- CAMERON LA-VERMILION LA-JEFFERSON DAVIS LA-CALCASIEU LA- 300 AM CDT THU MAY 15 2008 ..SIGNIFICANT WEATHER ALERT FOR CAMERON...VERMILION...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 400 AM CDT... AT 256 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9 MILES EAST OF GRAND LAKE TO 10 MILES SOUTHWEST OF JOHNSON BAYOU...MOVING EAST AT 38 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BELL CITY BY 315 AM CDT CONSTANCE BEACH BY 320 AM CDT HAYES BY 325 AM CDT HOLLY BEACH BY 330 AM CDT FORKED ISLAND BY 330 AM CDT CAMERON BY 345 AM CDT LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...RUTHERFORD BEACH AND CREOLE BY 400 AM CDT VERY FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IN ADDITION...GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL RAINFALL WILL BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:08 AM CDT | Special Marine Warning | LCH | 67 min | |
| May 15, 2:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 15, 3:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| May 15, 4:15 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 45 min |
| May 15, 4:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 64 min |
| May 15, 4:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 47 min |
| May 15, 4:59 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 31 min |
| May 15, 5:28 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 19 min |
| May 15, 5:43 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 47 min |
| May 15, 5:58 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 15, 6:13 AM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 32 min |
| May 15, 6:15 AM CDT | Tornado Warning | LCH | Vermilion | 30 min |
| May 15, 6:29 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 76 min |
| May 15, 6:33 AM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 27 min |
| May 15, 6:38 AM CDT | Tornado Warning | LCH | Vermilion | 21 min |
| May 15, 6:48 AM CDT | Special Marine Warning | LCH | 87 min | |
| May 15, 7:14 AM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 3 hr |
| May 15, 7:19 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 3 hr |
| May 15, 7:45 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 16 min |
| May 15, 6:53 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 9 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.